Posted by SLS on August 25, 2005, at 7:00:05
In reply to Re: Keppra (levetiracetam) for bipolar disorder? » SLS, posted by theo on August 24, 2005, at 22:52:11
> > Keppra had been producing a broad improvement for few days but seems to have stopped working. I am not happy.
> I'm sorry to hear this. Are you now at 500mg twice daily?
Yes. I started off at 500mg/day and titrated up to 1000mg/day within a week. Maybe moving up to 2000mg will recapture the antidepressant effect, but I am not optimistic. My response pattern to Keppra matches those of my transient responses to other drugs. After such a response dissipates for me, dosage increases don't seem to help.
I am pissed.
I would not be afraid of Keppra, Ted. Although it has been associated with the precipitation of mental side effects at a rate of 6%, any exacerbation of your condition would be completely reversible upon the discontinuation of this drug. Keppra does things that the other anticonvulsants do not do. It binds to a receptor on synaptic vesicles. Although the significance of this has not been elucidated, you can be guaranteed that you are trying something novel and not just repeating things that you have tried before.